Skip to main content

On the Existence of Dissipative Measure-Valued Solutions to the Compressible Micropolar System

A Correction to this article was published on 11 November 2020

This article has been updated


Compressible micropolar equations model a class of fluids with microstructure. In this paper we establish the dissipative measure-valued solution to the micropolar fluids. We also give the weak-strong uniqueness principle to this system which means its dissipative measure-valued solution is the same as the classical solution, provided they emanate from the same initial data.

This is a preview of subscription content, access via your institution.

Change history

  • 11 November 2020

    The article “On the Existence of Dissipative Measure-Valued Solutions to the Compressible Micropolar System”, written by Bingkang Huang, was originally published electronically on the publisher’s internet portal (currently SpringerLink) on 14 September 2020 with open access


  1. Amirat, Y., Hamdache, K.: Weak solutions to the equations of motion for compressible magnetic fluids. J. Math. Pures Appl. 91, 433–467 (2009)

    Article  MathSciNet  Google Scholar 

  2. Brenner, H.: Navier–Stokes revisited. Physica A 349, 60–132 (2005)

    Article  ADS  MathSciNet  Google Scholar 

  3. Chen, M., Xu, X., Zhang, J.: Global weak solutions of 3D compressible micropolar fluids with discontinuous initial data and vacuum. Commun. Math. Sci. 13, 225–247 (2015)

    Article  MathSciNet  Google Scholar 

  4. DiPerna, R.J., Majda, A.J.: Oscillations and concentrations in weak solutions of the incompressible fluid equations. Commun. Math. Phys. 108, 667–689 (1987)

    Article  ADS  MathSciNet  Google Scholar 

  5. Dong, B.-Q., Li, J., Wu, J.: Global well-posedness and large-time decay for the 2D micropolar equations. J. Differ. Equ. 262, 3488–3523 (2017)

    Article  MathSciNet  Google Scholar 

  6. Dražić, I., Mujaković, N.: 3-D flow of a compressible viscous micropolar fluid with spherical symmetry: large time behavior of the solution. J. Math. Anal. Appl. 431, 545–568 (2015)

    Article  MathSciNet  Google Scholar 

  7. Duan, R.: Global strong solution for initial-boundary value problem of one-dimensional compressible micropolar fluids with density dependent viscosity and temperature dependent heat conductivity. Nonlinear Anal. Real World Appl. 42, 71–92 (2018)

    Article  MathSciNet  Google Scholar 

  8. Eringen, A.C.: Theory of micropolar fluids. J. Math. Mech. 16, 1–18 (1966)

    MathSciNet  Google Scholar 

  9. Feireisl, E., Gwiazda, P., Świerczewska Gwiazda, A., Wiedemann, E.: Dissipative measure-valued solutions to the compressible Navier–Stokes system. Calc. Var. Partial Differ. Equ. 55, pp. Art. 141, 20 (2016)

  10. Galdi, G.P., Rionero, S.: A note on the existence and uniqueness of solutions of the micropolar fluid equations. Int. J. Eng. Sci. 15, 105–108 (1977)

    Article  MathSciNet  Google Scholar 

  11. Germain, P.: Weak-strong uniqueness for the isentropic compressible Navier–Stokes system. J. Math. Fluid Mech. 13, 137–146 (2011)

    Article  ADS  MathSciNet  Google Scholar 

  12. Liu, Q., Zhang, P.: Optimal time decay of the compressible micropolar fluids. J. Differ. Equ. 260, 7634–7661 (2016)

    Article  ADS  MathSciNet  Google Scholar 

  13. Łukaszewicz, G.: Micropolar Fluids. Modeling and Simulation in Science, Engineering and Technology. Theory and Applications. Birkhäuser Boston, Inc., Boston (1999)

    MATH  Google Scholar 

  14. Lunardi, A.: Analytic Semigroups and Optimal Regularity in Parabolic Problems. Springer Basel AG, Basel (1995)

    Book  Google Scholar 

  15. Málek, J., Nečas, J., Rokyta, M., Ružička, M.: Weak and Measure-Valued Solutions to Evolutionary PDEs, vol. of Applied Mathematics and Mathematical Computation. Chapman & Hall, London (1996)

    MATH  Google Scholar 

  16. Mellet, A., Vasseur, A.: Existence and uniqueness of global strong solutions for one-dimensional compressible Navier–Stokes equations. SIAM J. Math. Anal. 39, 1344–1365 (2008)

    Article  MathSciNet  Google Scholar 

  17. Mujaković, N.: One-dimensional flow of a compressible viscous micropolar fluid: regularity of the solution. Rad. Mat. 10, 181–193 (2001)

    MathSciNet  MATH  Google Scholar 

  18. Neustupa, J.: Measure-valued solutions of the Euler and Navier–Stokes equations for compressible barotropic fluids. Math. Nachr. 163, 217–227 (1993)

    Article  MathSciNet  Google Scholar 

  19. Novotný, A., Straškraba, I.: Introduction to the Mathematical Theory of Compressible Flow, vol. 27 of Oxford Lecture Series in Mathematics and Its Applications. Oxford University Press, Oxford (2004)

    MATH  Google Scholar 

  20. Nowakowski, B.: Large time existence of strong solutions to micropolar equations in cylindrical domains. Nonlinear Anal. Real World Appl. 14, 635–660 (2013)

    Article  MathSciNet  Google Scholar 

  21. Pedregal, P.: Parametrized Measures and Variational Principles, vol. 30 of Progress in Nonlinear Differential Equations and Their Applications. Birkhäuser Verlag, Basel (1997)

    Google Scholar 

  22. Rojas-Medar, M.A., Boldrini, J.L.: Magneto-micropolar fluid motion: existence of weak solutions. Rev. Mat. Complut. 11, 443–460 (1998)

    Article  MathSciNet  Google Scholar 

  23. Wu, Z., Wang, W.: The pointwise estimates of diffusion wave of the compressible micropolar fluids. J. Differ. Equ. 265, 2544–2576 (2018)

    Article  ADS  MathSciNet  Google Scholar 

  24. Yamaguchi, N.: Existence of global strong solution to the micropolar fluid system in a bounded domain. Math. Methods Appl. Sci. 28, 1507–1526 (2005)

    Article  ADS  MathSciNet  Google Scholar 

  25. Yamazaki, K.: Global regularity of the two-dimensional magneto-micropolar fluid system with zero angular viscosity. Discrete Contin. Dyn. Syst. 35, 2193–2207 (2015)

    Article  MathSciNet  Google Scholar 

Download references


The work of B.-K. Huang is supported by the grant from NNSFC under the contract 11901148 and ”the Fundamental Research Funds for the Central Universities”. B.-K. Huang is grateful to Prof. Eduard Feireisl for his hospitality during the his visit to Institute of Mathematics of the Academy of the Czech Republic. He also express his gartitude to the anonymous referee for his/her suggestions that considerably have improved the presentation of the results

Author information

Authors and Affiliations


Corresponding author

Correspondence to Bingkang Huang.

Ethics declarations

Conflict of interest

The authors declare that they have no conflict of interest.

Additional information

Communicated by E. Feireisl

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

The original version of this article was revised due to a retrospective Open Access cancellation.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Huang, B. On the Existence of Dissipative Measure-Valued Solutions to the Compressible Micropolar System. J. Math. Fluid Mech. 22, 59 (2020).

Download citation

  • Accepted:

  • Published:

  • DOI:


  • Micropolar fluid flow
  • Measure-valued solution
  • Weak-strong uniqueness